Aa
Aa
A
A
A
Close
Avatar universal

Clindamycin - Long QT Syndrome

Hi,
I have Long QT Syndrome and am being treated with betablockers. I have an infection that is being treated with Clindamycin. The doctor who prescribed the medicine thought it was okay to take and the pharmacist said so too. My EP is away right now so I can't clear it with him. I have googled Clindamycin and found that there is a link between torsades and Clindamycin. Is this drug in the same family as Erythromycin? Should I be safe and stop taking it. I have been taking it for 4 days and have 1 day left. My infection, which wasn't very bad to start with, is now gone. I have been having an increase of bradycardia and PVCs and I am a bit concerned. I don't have an ICD.
Thanks for your help.
2 Responses
Sort by: Helpful Oldest Newest
230125 tn?1193365857
MEDICAL PROFESSIONAL
The list of drugs thought to increase qt is found on the following website:
long-qt-syndrome.com/lqts_drugs.html

Clinda is not on the list and is not thought to affect QT.
Helpful - 0
Avatar universal
I am curious about the answer you will receive from the doctor on this forum regarding your question concerning Clindamycin; because, I had been prescribed two rounds of it for a tooth abcess.  They were approx. 3 weeks apart.  The tooth had since been pulled out a long time ago; but,  I developed a sudden increase in PVC's 24/7 during the treatment time with this anitbiotic and have had PVC's since.  I've seen 4 doctors that I've voiced this concern too and none would make any comment on whether Clindamycin could be responsible.
Helpful - 0

You are reading content posted in the Heart Rhythm Forum

Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.